New York, 2023Tornado and Hail in New York, August 12, 2023
August 12, 2023 · NWS BGM · 38 events in 10 counties and zones
A frontal boundary moved through Central New York and supported multiple thunderstorms. High instability and shear supported scattered severe thunderstorms containing damaging wind gusts, large hail, and a NWS survey also confirmed a tornado in Delaware County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary moved through Central New York and supported multiple thunderstorms. High instability and shear supported scattered severe thunderstorms containing damaging wind gusts, large hail, and a NWS survey also confirmed a tornado in Delaware County. There were dozens of reports of trees down from other storms, with some trees falling onto occupied vehicles. Fortunately there were no injuries. There were also many reports of large hail with the largest size reported was 1.5 inches, which is about the size of a ping pong ball.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 12, 12:35 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Aug 12, 12:35 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Binghamton NY
135 PM EDT Sat Aug 12 2023
.SYNOPSIS...
A front will move through the region Saturday, and is expected
to bring scattered to widespread showers and strong to severe storms
Saturday afternoon and through the evening. Brief high pressure
with pleasant weather expected on Sunday before the next system
moves in late on Monday through Tuesday with widespread rain
showers.
&&
.NEAR TERM /THROUGH SUNDAY/...
1220 PM Update...
PoPs were updated for the line of showers that is moving through
the region. PoPs were also updated for this afternoon and
evening, favoring the 12z given that it had these early showers.
Similar to Monday, there are some breaks in the clouds once the
showers move through, so this early activity will likely not
have any impact on the severe potential this afternoon. Early
this afternoon, most of the activity will over CNY, especially
the northern Finger Lakes region and into the Tug Hill Plateau.
This could take away fuel for the later round of thunderstorms
for those areas whereas areas further south will have had more
time to warm up and become more unstable. Model soundings are
still showing favorable conditions for all thunderstorm hazards
(wind gusts, hail, and tornadoes) this afternoon. Some more
changes may be needed as we progress through the afternoon.
930 AM Update...
Showers and thunderstorms have already developed and are moving
through areas west of I-81. The main change for this update was
made to the PoPs to capture these developing showers. We will
have to see if this early activity will have any impact on the
severe potential but similarly to Monday, these early showers
will move through fairly quickly and skies will have a chance to
clear out again before the main round of thunderstorms develop.
Looking at sky cover currently, there is some clearing but this
area of clear skies is quickly filled in by the clouds and
showers from the west. The rest of the forecast needed minor
changes.
600 AM Update...
No major changes to the near-term update; blended observations
into the forecast.
400 AM Update...
A front moving through the region Saturday is expected to bring
rounds of showers and strong to severe storms starting early
Saturday afternoon through Saturday evening. As the front
approaches, more discrete cells may develop ahead of the front
in the warm sector. With 0-1 km shear of 25-30 knots, 0-6 km
bulk shear of 35-40 knots, with up to 50 knots in some areas,
and 1500-2000 J/kg of CAPE, severe wind, hail, and tornado
threats are very possible. The latest guidance has storm
development beginning as early as Noon, especially areas in
Central NY. SPC's Convective Outlook has an Enhanced risk for
the majority of our area, with a 5% tornado probability, 30%
severe wind probability, and 15% severe hail probability. With
any developing discrete cells before the front, threats of
severe hail, wind, and tornadoes are all possible.
These more discrete and/or multi-cell storm developments will be
chased down by a developing QLCS that will form along the front
and march eastward later in the afternoon. Current guidance has
QLCS development around mid-afternoon. Although we'll likely
have storms across the whole area with this QLCS, guidance has
the stronger-appearing storms to impact the Twin Tiers and NE
PA. Confidence is on the lower side, since this system could
very well possibly form across the entire region and impact most
areas, lasting through the evening hours. Staying weather aware
in these situations is crucial to your safety. Once the QLCS has
fully formed, there will be less of a severe hail threat (but
will still be present), and more of a severe wind and line-
embedded tornado threat.
After the QLCS has passed in the evening hours, some leftover
showers may linger in the Catskills, NE PA, and eastern portions
of Central NY. For Sunday, skies will clear through the day with
minimal precipitation chances, and temperatures in the high-70s
to low-80s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure is expected to build into the area Sunday night
bringing clearer skies and light winds. Given this setup, typical
valley fog appears to be a possibility around sunrise Monday.
Temperatures should fall to around 60. High pressure will gradually
give way to another frontal boundary late Monday night through
Tuesday. Enough lift and moisture look to be present for a few
rounds of showers. Brief heavy downpours are a concern with modeled
PW values reaching 2 inches. Some slight instability may allow for a
few thunderstorms as well on Tuesday. Highs should reach 80 Monday
and Tuesday with lows in the 60's Monday night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
The cold front and associated low pressure system move east of
the region by Wednesday. However, suspect northwest flow may
keep some clouds around longer than modeled given typical bias
of the NBM. These clouds have the potential to keep high
temperatures in the 70's. High pressure builds into the region
by Thursday with more divergent solutions present with ensemble
guidance by Friday. For now, just added a low chance for a few
showers. Generally lows around 60 and highs getting into the low
and mid 80's to end the work week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
All terminals will be VFR through this evening. However, there
is a chance for scattered showers and thunderstorms, so brief
restrictions will be possible if a shower/storm passes over a
terminal. There is a risk for severe thunderstorms, so strong
wind gusts and hail will be possible. Storm activity winds down
late this evening and all terminals will remain VFR until the
early morning hours. Then low ceilings will bring additional
restrictions to the NY terminals. Fog is also possible at RME
and ELM. The low ceilings may stick around through midday at SYR
and RME. The one uncertainty is that skies may scattered out
early in the morning, leading to VFR conditions earlier than
expected.
Gusty southwest winds will become calmer overnight. Winds become
westerly by Sunday afternoon with some lighter gusts under 15
kts possible at some terminals.
Outlook...
Sunday and Monday...Mainly VFR.
Monday night through Tuesday...Restrictions likely in showers
and thunderstorms.
Wednesday through Thursday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...KL
NEAR TERM...BTL/KL
SHORT TERM...MWG
LONG TERM...BJT/MWG
AVIATION...BTL
Hazardous weather outlook, Aug 12, 11:55 AM EST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1255 PM EDT Sat Aug 12 2023
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-131700-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1255 PM EDT Sat Aug 12 2023
...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, Aug 12, 12:34 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Binghamton NY
134 PM EDT Sat Aug 12 2023
NYZ009-121815-
Northern Oneida NY-
134 PM EDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of northern Oneida
County through 215 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Boonville, Florence, Ava, Taberg, Point Rock, Hawkinsville
and Glenmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
&&
LAT...LON 4348 7519 4329 7563 4329 7573 4345 7584
4347 7582 4348 7580 4342 7553 4355 7525
TIME...MOT...LOC 1734Z 239DEG 31KT 4340 7569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, Aug 12, 12:55 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
155 PM EDT Sat Aug 12 2023
NYZ015-022-121830-
Steuben NY-Yates NY-
155 PM EDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of southwestern Yates
and northern Steuben Counties through 230 PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cohocton, or 12 miles east of Dansville, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Urbana, Wayland, Pulteney, Wheeler, Italy, Avoca, Cohocton,
Hammondsport, Guyanoga and South Dansville.
This includes the following highway exits...
Interstate 390 between 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
&&
LAT...LON 4253 7772 4254 7766 4258 7766 4258 7737
4267 7737 4265 7714 4235 7710 4245 7773
TIME...MOT...LOC 1755Z 287DEG 26KT 4254 7744
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJMEvent by event
32 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Steuben
- When
- August 12, 1:36 PM EST
- Where
- Steuben County, 0.86 mi SE of Keuka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.470, -77.120
Strong thunderstorm winds knocked down a large branch.
Thunderstorm Wind, Yates
- When
- August 12, 1:36 PM EST
- Where
- Yates County, 0.51 mi W of Dundee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.520, -76.980
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Steuben
- When
- August 12, 1:36 PM EST
- Where
- Steuben County, 0.5 mi ESE of Grove Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.468, -77.141
Strong thunderstorm winds knocked down multiple trees on Silsbee Road.
Thunderstorm Wind, Schuyler
- When
- August 12, 1:40 PM EST
- Where
- Schuyler County, Wayne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.470, -77.100
Strong thunderstorm winds knocked down a tree onto powerlines.
Thunderstorm Wind, Schuyler
- When
- August 12, 1:44 PM EST
- Where
- Schuyler County, 1.72 mi NW of Tyrone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.440, -77.090
Strong thunderstorm winds knocked down a tree on Lake Street.
Thunderstorm Wind, Tompkins
- When
- August 12, 2:18 PM EST
- Where
- Tompkins County, 1.72 mi SW of Newfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 42.350, -76.600
Strong thunderstorm winds knocked down trees. One landed on a car and trapped the occupants, but no injuries were reported.
Hail, Tompkins
- When
- August 12, 2:24 PM EST
- Where
- Tompkins County, Newfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.370, -76.580
Thunderstorm Wind, Tompkins
- When
- August 12, 2:29 PM EST
- Where
- Tompkins County, Danby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.350, -76.480
Strong thunderstorm winds knocked down a tree on a vehicle. It was unknown if there were injuries. Downed wires were also reported.
Thunderstorm Wind, Tioga
- When
- August 12, 2:39 PM EST
- Where
- Tioga County, 0.94 mi NE of North Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.260, -76.508
Outflow winds from nearby storm knocked down two trees on Ithaca Road. One tree fell on wires.
Thunderstorm Wind, Steuben
- When
- August 12, 2:59 PM EST
- Where
- Steuben County, 2.7 mi ESE of Bath
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.322, -77.268
Strong thunderstorm winds knocked down wires on County Route 16.
Thunderstorm Wind, Steuben
- When
- August 12, 3:03 PM EST
- Where
- Steuben County, 2.47 mi NE of Bath Dickinsons Fld
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.340, -77.380
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Tioga
- When
- August 12, 3:07 PM EST
- Where
- Tioga County, 5.89 mi NNE of Foster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.210, -76.110
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Broome
- When
- August 12, 3:12 PM EST
- Where
- Broome County, 1.38 mi S of Maine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 42.180, -76.070
Strong thunderstorm winds knocked down large branches on Daughtery Road.
Thunderstorm Wind, Steuben
- When
- August 12, 4:03 PM EST
- Where
- Steuben County, 1.48 mi S of Riverside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.149, -77.080
Strong thunderstorm winds knocked down a tree.
Thunderstorm Wind, Broome
- When
- August 12, 4:03 PM EST
- Where
- Broome County, 0.96 mi NW of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.091, -75.642
Strong thunderstorm winds knocked down a tree near Windsor.
Thunderstorm Wind, Broome
- When
- August 12, 4:31 PM EST
- Where
- Broome County, 1.84 mi NW of Deposit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.047, -75.458
Strong thunderstorm winds knocked down a tree onto wires on Old NY-17.
Thunderstorm Wind, Broome
- When
- August 12, 4:31 PM EST
- Where
- Broome County, 2.8 mi N of Deposit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.070, -75.426
Strong thunderstorm winds knocked down a tree on wires onto Nelson Frank Road.
Thunderstorm Wind, Chemung
- When
- August 12, 4:35 PM EST
- Where
- Chemung County, 1.48 mi SSE of Elmira
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 42.080, -76.809
Strong thunderstorm winds knocked down wires onto Broadway Street.
Thunderstorm Wind, Sullivan
- When
- August 12, 4:47 PM EST
- Where
- Sullivan County, 2.18 mi NNW of White Sulphur Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.831, -74.841
Strong thunderstorm winds knocked down trees on Lenape Lake Road.
Thunderstorm Wind, Sullivan
- When
- August 12, 4:57 PM EST
- Where
- Sullivan County, 0.54 mi NW of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.806, -74.756
Strong thunderstorm winds knocked down a tree and wires near the intersection of Buckley Street and West Street.
Tornado, Delaware
- When
- August 12, 5:05 PM EST to 5:11 PM EST
- Where
- Delaware County, 0.51 mi W of Fishs Eddy to 0.51 mi E of East Branch
- Rating
- EF0
- Path length
- 3.66 mi
- Path width
- 150 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.970, -75.180
A tornado briefly touched down along the south shore of the East Branch Delaware River near Fishs Eddy causing damage to trees. An eyewitness reported seeing his 75-100 foot hemlock tree twist and snap off about halfway up the trunk. Another eyewitness captured video of a rotating wall cloud in the general vicinity of this |area of damage. The tornado crossed O&W Road, proceeding uphill causing further damage to some trees in the forest and powerlines along Hubbell Hill Road. Due to extremely steep terrain, the evidence of further tornado damage was unobtainable through these wooded areas. Additional tree damage was observed at the intersection of O&W Road and Halls Island Road to the southeast of East Branch. The tornado is believed to have skipped through the mountainous area before lifting over the Beaver Kill. No further damage was noted or reported across the river toward Baxter Mountain.
Thunderstorm Wind, Delaware
- When
- August 12, 5:16 PM EST
- Where
- Delaware County, 1.48 mi SSW of Burnwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.931, -75.082
Strong thunderstorm winds knocked down a tree and wires on Charles Medlar Road.
Thunderstorm Wind, Sullivan
- When
- August 12, 5:23 PM EST
- Where
- Sullivan County, 0.15 mi W of Acidalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.900, -75.033
Strong thunderstorm winds knocked down a tree and wires on Deer Lake Road.
Hail, Oneida
- When
- August 12, 5:54 PM EST
- Where
- Oneida County, 1.66 mi ENE of Sherrill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.080, -75.590
Hail, Oneida
- When
- August 12, 5:55 PM EST
- Where
- Oneida County, 0.5 mi W of Sconondoa
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.100, -75.640
Thunderstorm Wind, Oneida
- When
- August 12, 6:01 PM EST
- Where
- Oneida County, 0.89 mi NE of Verona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.140, -75.569
Strong thunderstorm winds knocked down a tree and wires.
Hail, Oneida
- When
- August 12, 6:02 PM EST
- Where
- Oneida County, Verona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.130, -75.580
Thunderstorm Wind, Sullivan
- When
- August 12, 6:05 PM EST
- Where
- Sullivan County, 0.92 mi E of Neversink
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.820, -74.632
Strong thunderstorm winds knocked down wires.
Hail, Oneida
- When
- August 12, 6:10 PM EST
- Where
- Oneida County, Westmoreland
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 43.120, -75.420
Thunderstorm Wind, Oneida
- When
- August 12, 6:19 PM EST
- Where
- Oneida County, 1.01 mi W of (Rme)griffis Afb Rom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 43.230, -75.440
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Oneida
- When
- August 12, 6:20 PM EST
- Where
- Oneida County, 1.22 mi NW of Rome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 43.230, -75.490
Strong thunderstorm winds knocked down multiple trees and wires.
Thunderstorm Wind, Oneida
- When
- August 12, 6:26 PM EST
- Where
- Oneida County, 1.01 mi E of Floyd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 43.220, -75.330
Strong thunderstorm winds knocked down multiple trees.
Thunderstorm Wind, Oneida
- When
- August 12, 6:26 PM EST
- Where
- Oneida County, 1.52 mi NNE of Camroden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 43.270, -75.359
Strong thunderstorm winds knocked down multiple trees on Camroden Road.
Thunderstorm Wind, Oneida
- When
- August 12, 6:28 PM EST
- Where
- Oneida County, 1.17 mi E of Camroden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.251, -75.347
Strong thunderstorm winds knocked down a tree on Floyd Road.
Thunderstorm Wind, Oneida
- When
- August 12, 6:36 PM EST
- Where
- Oneida County, 1.01 mi E of Big Brook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.319, -75.310
Strong thunderstorm winds knocked down a tree on State Route 274.
Thunderstorm Wind, Sullivan
- When
- August 12, 7:03 PM EST
- Where
- Sullivan County, 0.86 mi NE of Bloomingburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.560, -74.440
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Oneida
- When
- August 12, 7:43 PM EST
- Where
- Oneida County, 0.85 mi NE of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 43.339, -75.739
Strong thunderstorm winds knocked down multiple trees on the road.
Thunderstorm Wind, Oneida
- When
- August 12, 8:06 PM EST
- Where
- Oneida County, 0.57 mi NNE of Alder Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 43.428, -75.217
Strong thunderstorm winds knocked down trees and wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Pennsylvania, August 12, 2023$796,000 · EF1 · 60 events
- Tornado and Flash Flooding in Tennessee, August 12, 20231 injured · $1.6 million · EF0 · 43 events
- Tornado and Flash Flooding in Ohio, August 12, 2023$457,000 · EF1 · 31 events
- Tornadoes and Flash Flooding in Kentucky, August 12, 2023$260,000 · EF1 · 8 events
- Tornadoes and Hail in Ohio, August 12, 2023$86,000 · EF1 · 28 events
- Tornado in Ohio, August 12, 2023$250,000 · EF1 · 1 event
- Damaging Winds in Georgia, August 12, 2023$69,000 · 58 kt wind · 50 events
- Tornado and Damaging Winds in Pennsylvania, August 12, 2023$126,000 · EF1 · 6 events
- Excessive Heat in Georgia, August 12 to 14, 202378 events
- Flash Flooding and Damaging Winds in New Mexico, August 12 to 13, 2023$80,000 · 60 kt wind · 7 events
- Wildfire in Colorado, August 12 to 31, 2023$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, August 12, 2023$43,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124344, 1124345, 1124346, 1124347, 1124348, 1124349, 1124356, 1124350, 1124351, 1124352, 1124353, 1124357, 1124358, 1124359, 1124371, 1124364, 1124367, 1124363, 1124369, 1124370, 1124333, 1124372, 1124374, 1124377, 1124378, 1124380, 1124384, 1124382, 1124386, 1124391, 1124390, 1124393, 1124396, 1124397, 1124398, 1124399, 1124403, 1124405.